Apparently, antibiotics can lower a person's seizure threshold AND they can make anti-seizure drugs less effective. This might explain why Charlie has been having seizures this past week and a half. I even called the neurologist yesterday to ask if she needed to be seen sooner (next appt is 4/21) and they just told me to up her meds. Unfortunately, I didn't find out until after I gave her the higher dose that it could have been the antibiotics that caused them, which she just had her last dose 2 days ago. But now she has an ear infection and I may just fill the script and get it overwith (I had been putting breastmilk in her ear and she was still very fussy last night, so I'm not sure it helped). *sigh*
I really think she's been making so much progress lately because she's outgrowing the phenobarb. If you don't already know, this is something that is commonly used to sedate horses. So when kids are on it, they don't have much energy and without energy, how can you be expected to practice all the new skills you are aquiring?
I don't want want my baby to have seizures, but I don't want her all doped up either. :-( I'm going to ask at her next neuro appointment if we can switch her to something else.